Alert archive / Connecticut / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 69, NWS New York, NY

June 27, 2000Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jun 27, 2000, 2:47 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2000, 2:47 PM EDT (18:47 UTC)
Expired
Jun 27, 2000, 3:30 PM EDT
In force
43 min
Issued by
NWS New York, NY
Area
Whole counties

Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 69 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2000-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 182 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2000-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
182 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1251 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 271851 COR
SVRNYC
CTC007-009-271930-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
250 PM EDT TUE JUN 27 2000

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...

  IN SOUTHERN CONNECTICUT...
     NORTHERN MIDDLESEX...
     EASTERN NEW HAVEN...

* UNTIL 330 PM EDT...

* AT 247 PM A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF
  WALLINGFORD IN EAST CENTRAL NEW HAVEN COUNTY...MOVING NORTHEAST AT
  20 MPH.

* BASED ON THIS MOVEMENT...THE SEVERE THUNDERSTORM SHOULD BE IN
  THE VICINITY OF...
  MERIDEN AROUND 255 PM...
  MIDDLETOWN...PORTLAND AROUND 300 PM...

REMEMBER A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS
OF 58 MPH...LARGE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN.


$$

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN UPTON NY.

LAT...LON 4144 7292 4131 7275 4161 7228 4179 7251

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:15 PM EDT, 32 minutes earlier.

Area forecast discussion, Jun 27, 2:15 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
215 PM EDT TUE JUN 27 2000

WILL GET PRODUCTS OUT ASAP. SEVERE THUNDERSTORM WATCH ENTIRE
FORECAST AREA UNTIL 8 PM.

ONCE AGAIN...FEEL THE HEAVY RAIN AND POSSIBLE FLASH FLOODING BIGGEST
CONCERN. HAIL POSSIBLE WITH LARGE INSTABILITY AND WET BULB ZERO
AROUND 10K. THESE STORMS WILL MOVE THROUGH MAINLY LATE AFTERNOON AND
EVENING SO WILL INCLUDE A THROUGH THIS EVENING PERIOD.

THEN...SKIES BECOME PARTLY CLOUDY THEREAFTER. DRIER AIR WORKS IN SO
LOWER HUMIDITY LEVELS FOR WEDNESDAY. THEN AS PHI NOTED...BIG
DIFFERENCES WED NIGHT AND THURSDAY WITH AVN MUCH DIFFERENT. I TOO WILL
LEAN TOWARD ETA SOLUTION AND GO WITH 50 POP FOR THURSDAY AS WAVE
MOVES ALONG FRONT.

GUIDANCE TEMPS LOOK OK.

MARINE: BUOY SOUTH OF LI CONTINUES TO REPORT UP TO 5.2 FEET.
SMALL CRAFT ADVISORY FOR CSTL WATERS FOR SEAS REMAINS UP THROUGH
EVENING.

.OKX...SMALL CRAFT ADVISORY CSTL WATERS S OF LI (ANZ355-353-350)

WICHROWSKI

In the hours before

Special weather statement, Jun 27, 2:16 PM EDT, 31 minutes before
CTZ005>012-NJZ002>006-011-NYZ067>081-280000-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
300 PM EDT TUE JUN 27 2000

...THE NATIONAL WEATHER HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL
8 PM...

A COLD FRONT SLOWLY MOVING INTO OUR AREA FROM THE NORTH AND WEST
WILL PUSH JUST TO OUR SOUTH TONIGHT. SHOWERS AND THUNDERSTORMS OUT
AHEAD OF THIS FRONT WILL MOVE THROUGH FROM WEST TO EAST THROUGH THE
EVENING HOURS. SOME OF THESE STORMS HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINS...GUSTY WINDS AND POSSIBLE HAIL.

THE SEVERE THREAT WILL COME TO END AS THE EVENING WEARS ON DUE TO
LACK OF DAYTIME HEATING AND COLD FRONTAL PASSAGE.

WICHROWSKI

T

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 3:27 PM EDTSevere Thunderstorm WarningOKXNaugatuck Valley Planning Region48 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.